Alert archive / Minnesota / Beach Hazards Statements in 2025
Beach Hazards Statement 13, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 5, 2025, 8:42 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 8:42 AM CDT (13:42 UTC)
- Expired
- Aug 5, 2025, 10:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WHUS43 KDLH 051342 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 842 AM CDT Tue Aug 5 2025 MNZ037-WIZ001-060200- /O.NEW.KDLH.BH.S.0013.250805T1342Z-250806T0200Z/ Carlton and South St. Louis-Douglas- 842 AM CDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...Through this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
605 WHUS43 KDLH 060159 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 859 PM CDT Tue Aug 5 2025 MNZ037-WIZ001-060300- /O.EXT.KDLH.BH.S.0013.000000T0000Z-250806T0300Z/ Carlton and South St. Louis-Douglas- 859 PM CDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Dangerous swimming conditions continue along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...Until 10 PM CDT this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
180 WHUS43 KDLH 060254 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 954 PM CDT Tue Aug 5 2025 MNZ037-WIZ001-060400- /O.EXP.KDLH.BH.S.0013.000000T0000Z-250806T0300Z/ Carlton and South St. Louis-Douglas- 954 PM CDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds and waves are slowly diminishing. The Beach Hazards Statement has been allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 6:36 AM CDT, 2 hours 6 minutes earlier. Its key messages:
- Scattered showers and a rumble of thunder or two for today.
- Stronger storms approach Wednesday morning, with the best chance for severe weather Wednesday night, and again Friday night.
- Hot and humid conditions return late this week. Heat Advisories may be needed.
Area forecast discussion, Aug 5, 6:36 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Duluth MN 636 AM CDT Tue Aug 5 2025 .KEY MESSAGES... - Scattered showers and a rumble of thunder or two for today. - Stronger storms approach Wednesday morning, with the best chance for severe weather Wednesday night, and again Friday night. - Hot and humid conditions return late this week. Heat Advisories may be needed. && .DISCUSSION... Issued at 404 AM CDT Tue Aug 5 2025 Today and Tonight...Another day of scattered showers and isolated thunder is expected today, with generally weak forcing and only enough instability to help generate a few rumbles of thunder. The weak forcing makes it hard to determine exactly where convection should develop, but it should be out there today. Since it will be at least partially diurnally drive, I expect an afternoon peak of activity, which then decreases overnight tonight. Temperatures will be a few degrees warmer than yesterday. Wednesday into Thursday...The convective evolution during this time frame will be the tricky part, with a lot of spread in the model solutions. Have had to use some gut intuition with this part of it. There should be an area of more organized convection that develops over North and South Dakota this afternoon in the area of the Day 1 SPC Slight risk. This convection will slide towards the CWA overnight, which gradually diminishes in intensity with time. While we do not expect any severe weather from it, we do have the potential for some stronger storms early Wednesday morning. After this convection diminishes, new convection should develop Wednesday afternoon and evening from eastern North Dakota up into northern Minnesota before moving east Wednesday night into Thursday. The evolution of all this will depend on what happens tonight, and this may need some adjustments as the trends settle. For now we have a Marginal risk of severe storms over the Brainerd Lakes area Wednesday, and I expect adjustments to it as well. Thursday through Saturday, hot and humid conditions push north into the area with strengthening southerly flow and a warm front to our north. While this pattern will hopefully put some rainfall down across Manitoba and Ontario on those wildfires, we should get at least a lull in the convection. However, we are looking at above normal temperatures, with enough moisture to make for very muggy conditions on both days. Our warmest day should be Friday, with highs pushing to around 90 for areas south of highway 2, with mid to upper 80s elsewhere. The humidity will make it particularly uncomfortable, with overnight low temperatures well above normal, approaching record warm low temperatures. We may need Heat Advisories for at least parts of the area Thursday and Friday. A cold front moves through the area Friday night into Saturday, bringing relief from the heat for the weekend. It will also bring back greater chances for showers and storms Friday night into Saturday. Sunday into early next week the heat dome pushes back out of the area leaving us with a return to seasonable temperatures. There should be some mostly diurnally driven showers and storms Sunday through Tuesday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 636 AM CDT Tue Aug 5 2025 High pressure to our northeast will keep generally southeast winds with mainly VFR conditions in place through much of the forecast. Gustier winds will likely develop late this morning through the afternoon for KINL, KBRD and KHIB. Scattered showers are ongoing around the MN terminals as of issuance time which should weaken and dissipate through mid morning, then re-develop this afternoon for the same areas and continue into early evening. A widespread area of showers and storms with MVFR ceilings will spread in from the west after 09z to affect KINL, KBRD and KHIB through 12z. && .MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/... Issued at 404 AM CDT Tue Aug 5 2025 Northeast winds continue for the western portions of Lake Superior today with a high pressure to the east of the area. Northeast winds will strengthen once again this afternoon and evening with peak gusts in the 15 to 20 knot range and waves building up to 2 to 3 feet before diminishing again tonight. An approaching low pressure system on Wednesday will increase winds out of the east to southeast across all of western Lake Superior, as well as a chance of showers and thunderstorms in the afternoon and night. Storms may bring a localized area of stronger winds and built up waves, but otherwise winds will remain under 15 knots with waves of 2 feet or less. For the open water discussion, refer to the NWS Marquette Area Forecast Discussion at weather.gov/mqt. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. MARINE...None. && DISCUSSION...LE AVIATION...LE MARINE...LE
Hazardous weather outlook, Aug 5, 8:42 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 842 AM CDT Tue Aug 5 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061345- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 842 AM CDT Tue Aug 5 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Smoke will persist for parts of the Northland into tonight. Refer to the latest Air Quality Alerts for more details. Dangerous rip currents today for Lake Superior beaches in the Twin Ports will create dangerous swim conditions. See the latest Beach Hazards Statement for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Smoke will persist for parts of the Northland into Wednesday. Please refer to the latest Air Quality Alerts for more details. There will be on and off chances for thunderstorms through much of the week. Wednesday early morning into Wednesday night bring the greatest chance for widespread showers and storms. Heat builds back into the Northland later this week. High temperatures will push into the 80s to near 90 beginning Thursday, increasing the potential for heat related illnesses. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-061345- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 842 AM CDT Tue Aug 5 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On and off chances for storms begin Wednesday and continue throughout the rest of the week. NLy More information may be obtained at the following web address: http://www.weather.gov/duluth
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:22 PM CDT | Small Craft Advisory | DLH | 4 hr |
Nearby
Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.